Alert archive / Florida / Special Weather Statements in 2014
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 6, 2014, 5:55 PM EDT for Okeechobee County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2014, 5:55 PM EDT (21:55 UTC)
- Expired
- Aug 6, 2014, 6:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Melbourne, FL
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 82 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1006 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
818
WWUS82 KMLB 062155
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
555 PM EDT WED AUG 6 2014
FLZ054-058-059-062245-
INDIAN RIVER-OKEECHOBEE-ST. LUCIE-
555 PM EDT WED AUG 6 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXCESSIVE
LIGHTNING OVER WESTERN INDIAN RIVER COUNTY...EASTERN OKEECHOBEE
COUNTY...WESTERN ST. LUCIE COUNTY...
* UNTIL 645 PM EDT.
AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING FREQUENT TO EXCESSIVE LIGHTNING FROM BLUE
CYPRESS LAKE TO FORT DRUM...MOVING SOUTHEAST AT 10 MPH. ADDITIONAL
STROMS ARE EXPECTED TO DEVELOP SOUTHWARD TOWARDS OKEECHOBEE AND
NORTHWEST ST LUCIE COUNTY.
THESE STORM ARE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...
DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. IF YOU ARE
OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY FROM TREES.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.
LAT...LON 2720 8093 2764 8090 2764 8088 2781 8088
2782 8063 2721 8047 2719 8078 2720 8080
2719 8083 2719 8092
TIME...MOT...LOC 2153Z 333DEG 9KT 2756 8077
$$
RLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:59 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 6, 3:59 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 359 PM EDT WED AUG 6 2014 .DISCUSSION... THROUGH TONIGHT...LATE MORNING CAPE SOUNDING CONTINUES TO SHOW EVIDENCE OF SOME DRIER AIR ESP ALOFT. THE EAST COAST SEA BREEZE DEVELOPED AND IS PUSHING INTO THE INTERIOR DESPITE NOT BEING VERY CONVECTIVELY ACTIVE. THERE WILL BE A BETTER SEA BREEZE COLLISION IN A COUPLE/FEW HOURS WHICH WILL PRODUCE SCATTERED STORMS OVER THE INTERIOR. STEERING FLOW WILL BRING THE STORMS TOWARD THE EAST AND A FEW STORMS MAY MAKE IT BACK TO THE COAST. BUT MOST OF THE DEEP CONVECTION SHOULD REMAIN OVER LAND AS SOME OF THE STORMS TURN SE AND RIDE ALONG THE SEA BREEZE BOUNDARY. ONE IMPORTANT POINT IS...BASED ON THE CAPE SOUNDING THE STORMS LATE TODAY WILL HAVE A NOTICEABLY HIGHER CHANCE FOR STRONG WIND GUSTS. THIS INCLUDES OVER THE ORLANDO METRO AREA. SO HAVE INCREASED POPS THIS EVENING OVER THE NORTH INTERIOR AND KEPT SLIGHT CHANCE FOR THE COAST UNTIL AROUND MIDNIGHT. THEN SKIES SHOULD BECOME MOSTLY CLEAR LATE. PREVIOUS FORECAST... THU-SAT...MID LEVEL RIDGE AXIS ACROSS SOUTH FL THU WILL BUILD NWD OVER THE CTRL PENINSULA FOR FRI-SAT. STRENGTHENING ATLC SURFACE HIGH WILL CAUSE LIGHT WINDS TO INCREASE A BIT OUT OF THE SOUTH. PATTERN FAVORS SLIGHTLY HIGHER POPS OVER THE INTERIOR WITH SLOW INCREASE IN MEAN PWAT CAUSING OVERALL POP NUMBERS TO INCREASE SUCCESSIVELY BY 10 PCT EACH DAY. TEMPS PRETTY CLOSE TO CLIMO. SUN-NEXT WED...THE OVERALL PATTERN SHOWS THE RIDGE OVER FL ON SUN BREAKING DOWN EARLY NEXT WEEK...YIELDING A RETURN TO THE PREVALENT SEASONAL PATTERN FOR THE 2014 WET SEASON OF THE LOW LEVEL RIDGE AXIS BEING SUPPRESSED TO THE SOUTH OF ECFL WITH PREVAILING W TO SW FLOW. FOR THE MOST PART...WENT WITH 40 POPS...THOUGH OUT OF DEFERENCE TO THE ECM'S SOLN OF A STRONGER MID LEVEL SHORT WAVE TROUGH...NUDGED POPS TO 50 FOR SUNDAY. TEMPS SHOULD AVERAGE NEAR TO A LITTLE ABOVE CLIMO THROUGH THE EXTENDED RANGE. && .AVIATION... SCATTERED TSRA EXPECTED MAINLY OVER INTERIOR THROUGH 03Z. OTHERWISE VFR. LIGHT W-SW FLOW EARLY THU WILL TURN ONSHORE IN A SEA BREEZE AROUND 17Z AT COASTAL TERMINALS. SCATTERED STORMS WILL AFFECT PRIMARILY INTERIOR TERMINALS AFT 19Z. && .MARINE... TONIGHT...ONSHORE (EAST) FLOW AROUND 10 KNOTS WILL DIMINISH AFTER SUNSET AS THE SEA BREEZE CIRCULATION DISSIPATES AND THE SYNOPTIC LIGHT OFFSHORE (SW) FLOW RESUMES OVERNIGHT. THU-SUN...BENIGN BOATING CONDITIONS WILL CONTINUE DUE TO PROXIMITY OF LOW LEVEL RIDGE AXIS OVER SOUTH FL. NO REAL MECHANISM TO DRIVE ANY SWELL OF SIGNIFICANCE TOWARD/INTO THE COAST GIVEN THE DEARTH OF EASTERLIES THIS SEASON. SEAS GENERALLY 1-2FT NEAR SHORE AND UP TO 3FT WELL OFFSHORE. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 93 76 91 / 20 30 20 30 MCO 76 95 75 92 / 30 50 20 40 MLB 75 90 76 90 / 20 40 20 30 VRB 73 90 75 89 / 20 40 20 30 LEE 77 95 77 92 / 20 40 20 40 SFB 77 95 77 93 / 30 50 20 40 ORL 78 95 78 92 / 30 50 20 40 FPR 72 90 75 89 / 20 40 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...KELLY LONG TERM....PENDERGRAST
Hazardous weather outlook, Aug 6, 4:59 AM EDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 459 AM EDT WED AUG 6 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-061600- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 459 AM EDT WED AUG 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... ABUNDANT MOISTURE...DAYTIME HEATING AND BOUNDARY COLLISIONS WILL PRODUCE A CHANCE OF AFTERNOON THUNDERSTORMS TODAY. THE STORMS ARE EXPECTED TO START FORMING MID TO LATE AFTERNOON AND SHOULD MOVE TO THE EAST AT 10 MPH. AS THE STORMS APPROACH THE COAST THEY WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ALONG WITH OCCASIONAL WIND GUSTS TO 45 MPH AND LOCALLY HEAVY RAIN. .FLOOD IMPACT... SLOW MOVING THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME THAT WILL BRIEFLY EXCEED DRAINAGE CAPACITY OF SOME DRAINAGE SYSTEMS. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH ANY AREAS OF WATER THAT APPEAR TO BE DEEP ENOUGH TO FLOAT A VEHICLE. .RIP CURRENT IMPACT... A DIMINISHING LONG PERIOD NORTHEAST SWELL WILL STILL BE CAPABLE OF PRODUCING STRONG RIP CURRENTS AT AREA BEACHES TODAY. RIP CURRENTS WILL BE AT THEIR STRONGEST FROM MID AFTERNOON TO EARLY EVENING WHICH IS THE TIME AROUND THE HIGH TIDE FOR TODAY. REMEMBER TO ASK LIFE GUARDS AND BEACH PATROL PERSONNEL ABOUT SURF CONDITIONS BEFORE GOING INTO THE OCEAN. .MARINE THUNDERSTORM GUST IMPACT... AFTERNOON THUNDERSTORMS MOVING TO THE EAST AT 10 MPH WILL BE CAPABLE OF PRODUCING A FEW WIND GUSTS OVER 35 MPH ON THE LARGER INLAND LAKES...THE INTRACOASTAL WATERWAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. OCCASIONAL TO FREQUENT LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD. LOCAL HEAVY RAIN AND GUSTY WINDS WILL ALSO ACCOMPANY STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WIMMER
In the hours before
Special weather statement, Aug 6, 5:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
555 PM EDT WED AUG 6 2014
FLZ054-058-059-062245-
INDIAN RIVER-OKEECHOBEE-ST. LUCIE-
555 PM EDT WED AUG 6 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXCESSIVE
LIGHTNING OVER WESTERN INDIAN RIVER COUNTY...EASTERN OKEECHOBEE
COUNTY...WESTERN ST. LUCIE COUNTY...
* UNTIL 645 PM EDT.
AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING FREQUENT TO EXCESSIVE LIGHTNING FROM BLUE
CYPRESS LAKE TO FORT DRUM...MOVING SOUTHEAST AT 10 MPH. ADDITIONAL
STROMS ARE EXPECTED TO DEVELOP SOUTHWARD TOWARDS OKEECHOBEE AND
NORTHWEST ST LUCIE COUNTY.
THESE STORM ARE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...
DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. IF YOU ARE
OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY FROM TREES.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.
LAT...LON 2720 8093 2764 8090 2764 8088 2781 8088
2782 8063 2721 8047 2719 8078 2720 8080
2719 8083 2719 8092
TIME...MOT...LOC 2153Z 333DEG 9KT 2756 8077
RLThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:24 PM EDT | Special Weather Statement | MLB | Orange | 36 min |
| Aug 6, 6:44 PM EDT | Special Weather Statement | MLB | Saint Lucie | 46 min |
| Aug 6, 7:11 PM EDT | Special Weather Statement | MLB | Orange | 49 min |
| Aug 6, 7:19 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 43 min |
| Aug 6, 7:51 PM EDT | Areal Flood Advisory | MLB | Seminole | 114 min |
Nearby
Special Weather Statements in Florida, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.